What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Nov 2, 7:04 PM EST, 1 minute earlier.
Area forecast discussion, Nov 2, 7:04 PM EST, 1 minute before
Area Forecast Discussion
National Weather Service Wakefield VA
804 PM EDT Fri Nov 2 2018
.SYNOPSIS...
Low pressure and a cold front approach from the west through this
evening, before crossing the waters tonight into early Saturday.
High pressure returns briefly during Saturday into Sunday, then
low pressure moves across the region late Sunday night and
Monday.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 800 PM EDT Friday...
Best chance for any severe weather is from 8 pm through 11 pm as
the line of showers to the west moves into a region of enhanced
shear and weak instability of around 500 j/kg. Some cells may
start to try and spin briefly this evening and product some
gusty winds. High res guidance mostly suggests the line to
expand and move east across the I 95 corridor, but could
gradually weaken as it pushes east across the Tidewater and
towards the Bay as instability decreases. We will see if this
trend plays out and if so the best severe threat should end by
11 pm.
The frontal boundary was extending from eastern PA SSW into wrn
VA, then continues into NC. An area of low is riding northward
along the boundary causing winds to increase and back to the SE.
Expect showers and a few tstms to push across the region this
evening exiting the coast early Sat morning.
SPC continues to outlook the entire forecast area in a Marginal
Risk with a 40% chance of a watch. Deep- layer shear will be
biggest driving factor this evening and could favor some quick-
moving rotating updrafts, as several weak waves lift along the
slow- moving boundary. Strong to perhaps locally severe
straight-line winds remain the main threat. The front slides
offshore late tonight/early Sat morning, with rain tapering off
and ending from W to E late this evening into early Sat morning.
Lows tonight mainly in the 50s, though some upper 40s are
likely with late clearing out in the Piedmont.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
As of 400 PM EDT Friday...
Any lingering showers exit quickly out to sea Sat morning.
Otherwise, clearing sky with WNW winds ushering drier air into
the region during the remainder of Sat, as sfc high pressure
builds in fm the west. Sunny or mostly sunny with highs in the
lower to mid 60s. The high will slide into the NE U.S. by Sun
morning, providing a chilly night under a clear or mostly clear
sky. Lows in the upper 30s to mid 40s most places. The center of
the high will slide into nrn New England during Sun. Partly to
mostly sunny with highs ranging fm the upper 50s to mid 60s.
Weak low pressure will then track nwrd along or just off the SE
and Mid Atlc coasts late Sun night thru Mon. This will result in
high chance to likely PoPs acrs the region, esply late Sun night
into Mon aftn. Lows Sun night mainly in the upper 40s to mid
50s. Highs on Mon ranging fm the upper 50s/near 60 extreme NW,
to near 70 over extreme SE VA and NE NC.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 400 PM EDT Friday...
Surface high pressure builds back into the region Saturday night
into Sunday allowing for a period of drier and cooler weather for
the second half of the weekend. Moisture will increase early next
week as the high pressure shifts offshore and a disturbance moves
along the mid-level ridge. Plentiful moisture from the Gulf and
Atlantic will be drawn up into the region early next week allowing
for showers impact the region on Monday and likely continuing into
Tuesday. A cold front potentially crosses the region during the day
on Wednesday allowing for a continued threat for showers.
Temperatures will start slightly below normal on Sunday with highs
ranging from the upper 50s to low/mid 60s. Temperatures moderate
early next week as the region will be in SW flow, highs will range
from the low to upper 60s Monday and mid 60s to lower 70s Tuesday
and Wednesday. Low temperatures will trend on the milder side
through the extended period, starting out in the low 40s to low 50s
on Sunday night and 50s Monday and Tuesday night.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
As of 300 PM EDT Friday...
A frontal boundary with weak low pressure areas moving NNE along
it, will push acrs the region and off the coast tonight into
early Saturday morning. This will bring showers and the chance
for tstms to the TAF sites this evening into early Sat morning.
The highest chance for thunder will be over the eastern TAF
sites where the highest instability exists. Gusty winds will be
possible with any showers or thunderstorms. Expect mainly MVFR
conditions as the pcpn moves thru the area, while SSW winds 5-15
kt with gusts to near 20 kt, will shift to the WNW as the
frontal passage occurs. All sites return to VFR conditions
Saturday morning, but it will remain breezy through the day.
Outlook: High pressure builds into and over the region for later
Sat morning thru Sun. Another low pressure system will likely
impact the area late Sun night and Mon, with unsettled conditions
and another period of precipitation and possible flight
restrictions.
&&
.MARINE...
As of 330 PM EDT Friday...
A cold front currently extends south from low pressure over upstate
New York into western VA/NC. This front will gradually approach the
waters through this evening, before crossing the waters tonight into
Saturday morning. Latest obs show south to southwest winds generally
10-15 kt, except up to 20 kt over the coastal waters. Seas range
from 5-7 ft north to 3-5 ft south; waves 1-2 ft. Winds will be on
the increase by late this afternoon into this evening, first from
the southwest and then becoming west and northwest in the wake of
the front Saturday morning as CAA gets underway. SCAs are already in
place for the Bay and coastal waters and will continue into Saturday
afternoon to account for wind speeds of 15-25 kt with gusts to 30
kt. Seas 4-7 ft; waves building to 3-4 ft. SCAs for the Currituck
sound go into effect late this evening thru early afternoon
Saturday, followed by SCAs for the Rivers Saturday morning into
early Saturday afternoon.
Winds will diminish and waves/seas will subside for late Saturday
and into Sunday as high pressure settles over the region in the wake
of the frontal passage. This high will be nudged away to the
northeast as low pressure approaches from the south, leading to a
period of easterly/onshore flow to start the workweek. Winds will
become southerly by Tuesday as low pressure over the central CONUS
moves eastward toward the area. Another round of SCAs will be
possible by Tuesday night.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 7 AM to 2 PM EDT Saturday for
ANZ635>638.
Small Craft Advisory until 2 PM EDT Saturday for ANZ630>632-
634.
Small Craft Advisory until 2 PM EDT Saturday for ANZ633.
Small Craft Advisory until 7 PM EDT Saturday for ANZ650-652-
654.
Small Craft Advisory until 5 PM EDT Saturday for ANZ656-658.
&&
SYNOPSIS...TMG
NEAR TERM...TMG/JAO
SHORT TERM...MAM/TMG
LONG TERM...AJB
AVIATION...AJB/TMG
MARINE...JDMHazardous weather outlook, Nov 2, 3:17 PM EST, 3 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
417 PM EDT Fri Nov 2 2018
MDZ021>025-NCZ012>017-030>032-102-VAZ075>078-084>090-092-093-095>100-
523>525-032030-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Westmoreland-Richmond-
Northumberland-Lancaster-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-Accomack-York-Newport News-
Hampton/Poquoson-
417 PM EDT Fri Nov 2 2018
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, east central Virginia, eastern Virginia and
southeast Virginia.
.DAY ONE...Tonight.
A cold front will move through the region tonight through early
Saturday morning. Showers and scattered thunderstorms are expected,
with a few storms potentially becoming strong to locally severe this
evening and early tonight. Damaging wind gusts are the primary
threat.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
VAZ048-060>062-064>069-079>083-509>522-032030-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
417 PM EDT Fri Nov 2 2018
This Hazardous Weather Outlook is for central Virginia, east
central Virginia, north central Virginia and south central Virginia.
.DAY ONE...Tonight.
A cold front will move through the region tonight. Showers and
isolated thunderstorms are expected, with a few storms potentially
becoming strong to locally severe this evening. Damaging wind gusts
are the primary threat.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
TG
In the hours before
Special weather statement, Nov 2, 6:13 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Wakefield VA
713 PM EDT FRI NOV 2 2018
VAZ060-061-065-066-030000-
Mecklenburg-Lunenburg-Cumberland-Prince Edward-
713 PM EDT FRI NOV 2 2018
...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT
MECKLENBURG...SOUTHWESTERN CUMBERLAND...PRINCE EDWARD AND LUNENBURG
COUNTIES...
At 712 PM EDT, radar indicated showers were located along a line
extending from near Wren to near Virgilina. Movement was northeast at
40 mph.
Wind gusts in excess of 40 mph are possible with these showers.
Locations impacted include...
Farmville, South Hill, Chase City, Victoria, Hampden Sydney, Hampden
Sydney College, Longwood University, Lunenburg, Clarksville, Boydton,
Guinea Mills, Kells Corner, Buffalo Springs, Darlington Heights,
Rehoboth, Green Bay, Rice, Prospect, Nelson and Tuggle.
Strong wind gusts are possible with these showers. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
If you are on or near Kerr Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike more than
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to a safe shelter.
Do not be caught on the water in a thunderstorm.
LAT...LON 3668 7870 3669 7865 3664 7856 3670 7865
3689 7849 3707 7844 3715 7855 3714 7858
3717 7863 3719 7864 3719 7868 3726 7868
3737 7856 3733 7851 3734 7847 3754 7832
3661 7811 3654 7857 3654 7873 3655 7873
TIME...MOT...LOC 2312Z 233DEG 36KT 3710 7883 3658 7877
BUTNERSpecial weather statement, Nov 2, 7:00 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Wakefield VA
800 PM EDT FRI NOV 2 2018
VAZ060-065>068-079-080-030045-
Mecklenburg-Lunenburg-Nottoway-Dinwiddie-Amelia-Prince
Edward-Brunswick-
800 PM EDT FRI NOV 2 2018
...A LINE OF SHOWERS WILL AFFECT NORTHEASTERN MECKLENBURG...
SOUTHEASTERN PRINCE EDWARD...LUNENBURG...NOTTOWAY...WESTERN
DINWIDDIE...SOUTHERN AMELIA AND NORTHERN BRUNSWICK COUNTIES...
At 800 PM EDT, radar indicated showers with gusty winds were located
along a line extending from near Longwood University to 6 miles
northeast of Boydton. Movement was east at 40 mph.
Wind gusts in excess of 40 mph are possible with these showers.
Locations impacted include...
Blackstone, Crewe, Victoria, Kenbridge, Amelia Courthouse, Mannboro,
Nottoway, Lunenburg, Burkeville, Alberta, Kells Corner, Rehoboth,
Spainville, Green Bay, Dundas, Jetersville, Wilsons, Fort Pickett,
Scotts Fork and Rice.
Strong wind gusts are possible with these showers. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3725 7839 3741 7787 3739 7787 3739 7788
3737 7788 3736 7786 3734 7784 3734 7780
3732 7780 3731 7781 3730 7778 3681 7773
3674 7844
TIME...MOT...LOC 0000Z 254DEG 35KT 3724 7836 3673 7830
BUTNER